MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071530
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 50's.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent foreshortening occurred.The target lesion was located in the right superficial femoral artery (sfa) that measured 142mm in length.Pre-dilation was performed with a 5x120 non-bsc balloon catheter, followed by the advancement of a 7 x 150 x 130 innova¿ stent over a v18 guidewire via an antegrade approach.The stent was deployed without any noted difficulties; however upon deployment the stent was severely foreshortened leaving a portion of the lesion uncovered.The deployed stent measured approximately 115mm.Additional stenting with a 7x60 non-bsc stent was required to cover the remaining lesion.No patient complications were reported and the patient's condition is fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: an innova self-expanding stent delivery system (sds) was returned for analysis and the outer shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.The outer sheath also showed some buckling and twisting.No damage was noticed on the mid-shaft.There was a kink on the inner liner at 6cm from the markerband.The blue pull rack was completely broken off from the handle.The stent was not returned in the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion was unable to be determined.(b)(4).
 
Event or Problem Description
It was reported that stent foreshortening occurred.The target lesion was located in the right superficial femoral artery (sfa) that measured 142mm in length.Pre-dilation was performed with a 5x120 non-bsc balloon catheter, followed by the advancement of a 7 x 150 x 130 innova stent over a v18 guidewire via an antegrade approach.The stent was deployed without any noted difficulties; however upon deployment the stent was severely foreshortened leaving a portion of the lesion uncovered.The deployed stent measured approximately 115mm.Additional stenting with a 7x60 non-bsc stent was required to cover the remaining lesion.No patient complications were reported and the patient's condition is fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7140051
Report Number2134265-2017-12749
Device Sequence Number18853455
Product Code NIP
UDI-Device Identifier08714729874133
UDI-Public08714729874133
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberH74939293071530
Device Catalogue Number39293-07153
Device Lot Number0021216867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;